Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2004, 2:26 AM EDT for Medina County, Summit County, Ohio. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2004, 2:26 AM EDT (06:26 UTC)
- Expired
- May 21, 2004, 3:30 AM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 39 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 210626
SVRCLE
OHC103-153-210730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
226 AM EDT FRI MAY 21 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MEDINA COUNTY IN NORTHEAST OHIO...
SUMMIT COUNTY IN NORTHEAST OHIO...
* UNTIL 330 AM EDT
* AT 226 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER MEDINA...MOVING EAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
AKRON
BARBERTON
BRUNSWICK
CUYAHOGA FALLS
HUDSON
MACEDONIA
MEDINA
MOGADORE
TALLMADGE
TWINSBURG
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
FREQUENT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.
DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4091 8138 4092 8164 4103 8167 4108 8194
4125 8188 4125 8167 4131 8157 4134 8138
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:40 PM EDT, 11 hours 46 minutes earlier.
Area forecast discussion, May 20, 2:40 PM EDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 240 PM EDT THU MAY 20 2004 .DISCUSSION... WRMFNT MOVD NE OUT OF THE CWA THIS AFTN WITH TEMPS MID 70S TO ARND 80 AND DEW POINT IN THE MID AND UPPER 60S. NO SHWRS/TSTMS ATTM DESPITE SFC BASES CAPES IN 2500 RANGE AND LOW MEAN CAPES ONLY ARND 1000. HOWEVER BUFKIT WAS SHOWING SMALL MID LVL CAP. STILL EXPECT SCT TSTM TO DVPL THIS AFTN AND EVNG AND CAP BREAKS...AND WITH HIGH INSTAB MOD SHEAR SOME OF THESE STORMS COULD BE SEVERE. OVER THE W 1/2 OF THE CWA RAISED POPS TO LKLY LATE TNGT AS EXPECTING MCS TO DVPL WRN END OF APCHG CDFNT OVER MID MS VLY AND SHUD MOVE INTO WRN AREA LATE. CONT WITH THE LKLY POPS OVER ALL BUT THE NERN AREAS FRI MRNG TAPERING BACK TO CHC/SCT DURG THE AFTN. FNTS CONT TO MEANDER NEAR THE AREA OVER THE WEEKEND AND WILL CONT WITH CHC POPS INTO SUNDAY WITH HI TEMPS IN UPPER 70S AND LOWER 80S. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE PA...NONE &&
Hazardous weather outlook, May 20, 6:28 AM EDT, 19 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 628 AM EDT THU MAY 20 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201327- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 628 AM EDT THU MAY 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY A WARM FRONT LIFTING NORTHEAST OF THE AREA WILL ALLOW WARM AND UNSTABLE AIR TO SPREAD ACROSS THE REGION. SPC HAS INDICATED THAT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY ACROSS NORTHERN OHIO AND NORTHWEST MICHIGAN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND SATURDAY DUE TO A FRONTAL SYSTEM IN OR NEAR THE AREA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 20, 8:49 PM EDT, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 849 PM EDT THU MAY 20 2004 PAZ001-002-210145- NORTHERN ERIE PA-SOUTHERN ERIE PA- 849 PM EDT THU MAY 20 2004 ...STRONG THUNDERSTORMS MOVING INTO ERIE PENNSYLVANIA... STRONG THUNDERSTORMS ARE MOVING SOUTHEAST ACROSS LAKE ERIE. THESE THUNDERSTORMS WERE MOVING AT ABOUT 36 MPH AND SHOULD REACH THE ERIE COUNTY LAKE SHORE LINE BETWEEN 930 AND 10 PM. STRONG WINDS...SMALL HAIL...AND HEAVY RAIN COULD OCCUR WITH THESE THUNDERSTORMS. WSF
Special weather statement, May 20, 9:23 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 923 PM EDT THU MAY 20 2004 OHZ007-009>014-089-210230- ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-LAKE OH-LORAIN OH-OTTAWA OH- 923 PM EDT THU MAY 20 2004 ...THUNDERSTORMS DEVELOPING OVER LAKE ERIE... THUNDERSTORMS ARE DEVELOPING OVER LAKE ERIE AND MOVING SOUTH. STRONG WIND...SMALL HAIL AND HEAVY RAIN COULD OCCUR AS THESE THUNDERSTORMS MOVE SOUTH ACROSS NORTHERN OHIO. SO FAR THERE HAS BEEN NO REPORTS OF SEVERE WEATHER WHERE THE STORMS ARE OCCURRING.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 20, 11:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 20, 11:12 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:24 AM EDT | Special Marine Warning | CLE | 3 hr | |
| May 21, 1:48 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lake | 57 min |
| May 21, 2:51 AM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 54 min |
| May 21, 3:12 AM EDT | Flash Flood Warning | CLE | Crawford, Seneca, Wyandot | 2 hr |
| May 21, 3:14 AM EDT | Flash Flood Warning | CLE | Lorain, Medina, Summit | 3 hr |
| May 21, 3:53 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 67 min |
| May 21, 3:58 AM EDT | Severe Thunderstorm Warning | CLE | Wayne | 62 min |
| May 21, 4:00 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 45 min |
| May 21, 4:06 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 54 min |
| May 21, 1:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 2:02 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 58 min |
| May 21, 2:26 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 79 min |
| May 21, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Seneca | 65 min |
| May 21, 3:07 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 53 min |
| May 21, 3:16 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 59 min |
| May 21, 3:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron | 53 min |
| May 21, 3:25 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| May 21, 3:28 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 62 min |
| May 21, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 62 min |
| May 21, 3:44 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 61 min |
| May 21, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 59 min |
| May 21, 3:52 PM EDT | Flash Flood Warning | CLE | Wyandot | 3 hr |
| May 21, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 61 min |
| May 21, 4:03 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 57 min |
| May 21, 4:05 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Lorain, Medina | 4 hr |
| May 21, 4:06 PM EDT | Severe Thunderstorm Warning | CLE | Summit, Wayne | 54 min |
| May 21, 4:07 PM EDT | Tornado Warning | CLE | Richland | 38 min |
| May 21, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 64 min |
| May 21, 4:11 PM EDT | Tornado Warning | CLE | Knox | 64 min |
| May 21, 4:18 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 57 min |
| May 21, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Stark | 67 min |
| May 21, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Mahoning, Trumbull | 65 min |
| May 21, 4:43 PM EDT | Flash Flood Warning | CLE | Knox, Marion, Morrow | 4 hr |
| May 21, 4:55 PM EDT | Flash Flood Warning | CLE | Richland | 4 hr |
| May 21, 5:04 PM EDT | Tornado Warning | CLE | Trumbull | 26 min |
| May 21, 5:12 PM EDT | Tornado Warning | CLE | Ashtabula | 33 min |
| May 21, 5:25 PM EDT | Flash Flood Warning | CLE | Ashtabula | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.